Kentucky, 2006

Flash Flooding and Hail in Kentucky, May 25 to 26, 2006

May 25 to 26, 2006 · NWS LMK · 59 events in 28 counties and zones

30 thunderstorm wind, 24 hail, 4 flash flood, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
59

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 25, 5:13 PM EST, 17 minutes earlier.

Area forecast discussion, May 25, 5:13 PM EST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
613 PM EDT THU MAY 25 2006

.MESO UPDATE...
LINE OF SVR STORMS PROGRESSING EWD ACROSS SRN IND...SOME HAD FAIRLY
STRONG LOW/MID LEVEL CIRCULATIONS. BOWING STRUCTURE DETECTED OVER
WASHINGTON COUNTY MOVING INTO CLARK COUNTY MAY PRODUCE LOCALIZED
INTENSE WINDS. LARGE HAIL IS ALSO EXPECTED...HAIL SPIKE ON RECENT
RADAR DATA IN CELL NEAR OWB. STORMS EXPECTED TO CONTINUE
EASTWARD...WITH ADDITIONAL CELLS DEVELOPING FURTHER SW INTO WRN
KY/SRN IL/SE MO. AS A RESULT...NEW TORNADO WATCH WILL BE ISSUED
SHORTLY FOR REMAINDER OF OUR CNTRL KY COUNTIES. LOW LEVEL
SHEAR/HELICITIES ARE MORE THAN SUFFICIENT FOR ISLTD
TORNADOES...ESPECIALLY FROM I-65 WESTWARD BASED ON LATEST
MESOANALYSIS.

CS

&&

.PREV DISCUSSION... (ISSUED 406 PM EDT THU MAY 25 2006)

TORNADO WATCHES NOW IN EFFECT FOR LOCATIONS ROUGHLY ALONG/N OF AN
EVV-LEX LINE. A BROKEN LINE OF SUPERCELLS HAS RAPIDLY DEVELOPED
OVER THE PAST HOUR OR SO FROM SE IL UP INTO CNTRL IN. SOME FAIRLY
LARGE HAIL BEING REPORTED FROM THOSE STORMS. WINDS HAVE BACKED IN
THE LATEST OBSERVATIONS AT HNB/SDF/LEX...INDICATING INCREASING
THREAT FOR ISLTD TORNADOES. FURTHER SW...STORMS HAVING A HARD TIME
DEVELOPING OVER FAR SRN IL INTO SE MO...THOUGH THIS AREA WILL
STILL HAVE TO BE WATCHED FOR ADDTL DEVELOPMENT. ADDITIONAL SCT
CONVECTION OVER WRN/CNTRL TN MAY AFFECT SRN/SE PORTIONS OF THE CWA
LATER ON.

CS

PREV DISCUSSION... (ISSUED 300 PM EDT THU MAY 25 2006)

LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

UPPER LEVEL RIDGING IS FORECAST TO HOLD SWAY THROUGH MUCH OF THE
LONG TERM PERIOD.  DEPARTING SFC FRONTAL BOUNDARY IS FORECAST TO
CONTINUE TO MOVE SOUTHEAST AS SFC RIDGING BUILDS INTO THE OHIO
VALLEY THROUGH THE FIRST PART OF THE HOLIDAY WEEKEND.  IN
GENERAL...MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS ARE EXPECTED
THROUGH SUNDAY.  ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE
WEEKEND WITH HIGHS IN THE MID TO UPPER 80S AND OVERNIGHT LOWS IN THE
MID TO UPPER 60S.  BY LATE SUNDAY...LATEST 00Z GFS SHOWS SOME WEAK
FRONTAL BOUNDARY IN THE AREA THAT REMAINS QUASI-STATIONARY FROM
NORTH TO SOUTH ACROSS THE REGION.  PRIND ARE THAT WE SHOULD REMAIN
RATHER DRY THROUGH MONDAY...THEREFORE WE PLAN ON KEEPING A DRY
FORECAST AT THIS POINT.  BY TUESDAY...WE WILL LIKELY SEE DIURNALLY
DRIVEN CONVECTION IN THE AFTERNOON/EVE.  SO WE WILL KEEP CHC POPS IN
FOR TUE THROUGH THU.  TEMPERATURES WILL COOL SLIGHTLY BY EARLY NEXT
WEEK...BUT TEMPS WILL STILL BE ABOVE NORMAL WITH HIGHS IN THE LOW TO
MID 80S AND OVERNIGHT LOWS IN THE MID 60S. -33

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 25, 3:30 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EDT THU MAY 25 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-260830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
430 PM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

ALL OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA IS IN A MODERATE
RISK FOR SEVERE STORMS THIS AFTERNOON AND TONIGHT.

A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG
AN APPROACHING COLD FRONT. VERY MOIST AND VERY UNSTABLE AIR IS IN
PLACE ACROSS THE REGION. THE PRIMARY SEVERE WEATHER THREAT WILL BE
FOR DAMAGING WINDS AND HAIL...BUT THERE IS THE POTENTIAL FOR
ISOLATED TORNADOES TO DEVELOP AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SLIGHT RISK FOR SEVERE STORMS WILL EXIST FRIDAY MORNING SOUTH OF
THE BLUEGRASS AND WESTERN KENTUCKY PARKWAYS. THIS AREA IS AHEAD OF A
COLD FRONT MOVING THROUGH THE REGION. THE PRIMARY THREAT WILL BE
WIND DAMAGE. THE STORMS WILL END BY EARLY AFTERNOON AS THE FRONT
PUSHES SOUTHEAST OF KENTUCKY.

THUNDERSTORMS ARE FORECAST AGAIN NEXT TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THIS EVENING.
SPOTTERS AND EMERGENCY MANAGERS ARE ENCOURAGED TO REPORT ANY
INSTANCES OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE. CALL US...OR USE E-SPOTTER ON OUR WEBSITE TO RELAY
REPORTS.

CS

In the hours before

Local storm report, May 25, 4:52 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             5 E JASPER              38.39N 86.84W
05/25/2006  E2.00 INCH       DUBOIS             IN   AMATEUR RADIO

&&

MRC
Special weather statement, May 25, 4:54 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT THU MAY 25 2006

INZ089-252220-
PERRY-
454 PM CDT THU MAY 25 2006

...STRONG STORMS MOVING INTO PERRY COUNTY...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF SANTA CLAUS...AND MOVING EAST
NORTHEAST AT 40 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY
WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
74 AND 79.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CS
Local storm report, May 25, 5:01 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     PAOLI                   38.56N 86.47W
05/25/2006                   ORANGE             IN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED COUNTYWIDE.

&&

MRC
Special weather statement, May 25, 5:18 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 PM EDT THU MAY 25 2006

INZ079-091-KYZ030-031-252315-
FLOYD-JEFFERSON-OLDHAM-
618 PM EDT THU MAY 25 2006

...STRONG TO SEVERE STORMS APPROACHING THE LOUISVILLE METRO AREA...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF SCOTTSBURG TO 10 MILES NORTH OF CORYDON TO 9 MILES EAST OF SANTA
CLAUS...AND MOVING EAST AT AROUND 50 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING...
HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

ASSUMING THEIR CURRENT SPEED THESE STORMS WILL BE...
  NEAR NEW ALBANY BY 645 PM EDT.
  NEAR DOWNTOWN LOUISVILLE BY 705 PM EDT.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

CS
Local storm report, May 25, 5:23 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     SALEM                   38.60N 86.10W
05/25/2006                   WASHINGTON         IN   LAW ENFORCEMENT

            TREES WERE DOWNED COUNTYWIDE. HAIL WAS ALSO REPORTED NEAR
            LIVONIA, BUT THE SIZE WAS NOT SPECIFIED.

&&

MRC
Local storm report, May 25, 5:27 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             ENGLISH                 38.33N 86.46W
05/25/2006  E1.00 INCH       CRAWFORD           IN   LAW ENFORCEMENT

&&

MRC

The radar

The Louisville radar (KLVX), 45 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 24 hail, 4 flash flood, 1 lightning. Local standard time, as filed.

Hail, Hancock

When
May 25, 5:30 PM EST
Where
Hancock County, Lyonia
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.800, -86.400

Thunderstorm Wind, Breckinridge

When
May 25, 5:54 PM EST
Where
Breckinridge County, 2 mi W of Mooleyville
Measured
60 kt (69 mph) estimated gust
Reported by
NWS STORM SURVEY
Coordinates
37.667, -86.817

Many trees were downed in the vicinity of the Yellowbank Wildlife Management Area due to straight line winds. The damage area was roughly one quarter mile wide and a mile long. All the trees fell in the same general direction, east southeastward. The time of occurrence was estimated from radar data.

Hail, Breckinridge

When
May 25, 6:15 PM EST
Where
Breckinridge County, Irvington
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.533, -84.233

Hail, Breckinridge

When
May 25, 6:20 PM EST
Where
Breckinridge County, Hardinsburg
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.233, -85.200

Thunderstorm Wind, Jefferson

When
May 25, 6:21 PM EST
Where
Jefferson County, Valley Station
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.750, -85.967

Trees and power lines were downed.

Thunderstorm Wind, Jefferson

When
May 25, 6:27 PM EST
Where
Jefferson County, Louisville Arpt
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.700, -85.867

Thunderstorm Wind, Jefferson

When
May 25, 6:34 PM EST
Where
Jefferson County, Okolona
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
37.950, -86.217

A storm spotter estimated a 60 mph wind gust.

Hail, Jefferson

When
May 25, 6:39 PM EST
Where
Jefferson County, Fern Creek
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.700, -85.867

Thunderstorm Wind, Bullitt

When
May 25, 6:41 PM EST
Where
Bullitt County, Mt Washington
Measured
54 kt (62 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
37.667, -85.833

A storm spotter measured a 62 mph wind gust.

Thunderstorm Wind, Bullitt

When
May 25, 6:45 PM EST
Where
Bullitt County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
38.217, -84.867

Trees were downed along Bethel Church Road, Prior Valley Road, and at the intersection of Hebron and Fox Chase.

Thunderstorm Wind, Breckinridge

When
May 25, 6:58 PM EST
Where
Breckinridge County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.033, -84.900

Trees and power lines were downed.

Hail, Ohio

When
May 25, 7:00 PM EST
Where
Ohio County, Deanefield
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.783, -84.850

Thunderstorm Wind, Harrison

When
May 25, 7:00 PM EST
Where
Harrison County, Sunrise
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
TRAINED SPOTTER
Coordinates
38.050, -84.500

A mobile home was rolled across a road in Sunrise. Trees were downed countywide.

Thunderstorm Wind, Shelby

When
May 25, 7:03 PM EST
Where
Shelby County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.833, -86.633

Trees and power lines were downed.

Hail, Hardin

When
May 25, 7:08 PM EST
Where
Hardin County, Rineyville
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.467, -86.350

Hail, Hardin

When
May 25, 7:10 PM EST
Where
Hardin County, Elizabeth Town
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
37.550, -86.150

Thunderstorm Wind, Meade

When
May 25, 7:10 PM EST
Where
Meade County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.550, -86.150

Trees were downed.

Hail, Hardin

When
May 25, 7:15 PM EST
Where
Hardin County, Elizabeth Town
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.783, -86.467

Hail, Hardin

When
May 25, 7:18 PM EST
Where
Hardin County, 3 mi SE of Elizabeth Town
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
37.783, -86.467

Thunderstorm Wind, Franklin

When
May 25, 7:24 PM EST
Where
Franklin County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
37.583, -86.050

Trees were downed countywide. In Frankfort, one was blown on to an apartment building.

Thunderstorm Wind, Anderson

When
May 25, 7:25 PM EST
Where
Anderson County, Lawrenceburg
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.717, -85.217

A tree was blown on to power lines causing a fire. The spotter estimated a 60 mph wind gust.

Thunderstorm Wind, Mercer

When
May 25, 7:28 PM EST
Where
Mercer County, 2 mi N of Harrodsburg
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.567, -85.750

Trees were downed.

Hail, Fayette

When
May 25, 7:33 PM EST
Where
Fayette County, Lexington
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.633, -86.017

Penny size hail fell at Leestown Road and Meadowthorpe Drive.

Thunderstorm Wind, Jessamine

When
May 25, 7:35 PM EST
Where
Jessamine County, Wilmore
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.967, -85.667

A couple of trees were downed.

Hail, Breckinridge

When
May 25, 7:40 PM EST
Where
Breckinridge County, Cloverport
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.417, -85.400

Lightning, Fayette

When
May 25, 7:45 PM EST
Where
Fayette County, Lexington
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
38.050, -85.550

A woman was struck by lightning while placing yard waste in a container near her home. The time is estimated.

Thunderstorm Wind, Grayson

When
May 25, 7:50 PM EST
Where
Grayson County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.267, -85.583

Trees were downed.

Thunderstorm Wind, Grayson

When
May 25, 8:15 PM EST
Where
Grayson County, Big Clifty
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.300, -85.900

A storm spotter estimated a 70 mph wind gust.

Hail, Grayson

When
May 25, 8:15 PM EST
Where
Grayson County, Big Clifty
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.883, -86.283

Hail, Breckinridge

When
May 25, 8:15 PM EST
Where
Breckinridge County, Hardinsburg
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.100, -85.300

Thunderstorm Wind, Breckinridge

When
May 25, 8:15 PM EST
Where
Breckinridge County, Hardinsburg
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.283, -86.700

Trees were downed.

Hail, Hardin

When
May 25, 8:21 PM EST
Where
Hardin County, Eastview
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
37.567, -85.250

Penny size hail fell along the Western Kentucky Parkway.

Hail, Washington

When
May 25, 8:35 PM EST
Where
Washington County, 2 mi N of Springfield
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.300, -86.367

Hail, Larue

When
May 25, 8:51 PM EST
Where
Larue County, Hodgenville
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
37.533, -84.667

Flash Flood, Hardin

When
May 25, 9:40 PM EST to 11:00 PM EST
Where
Hardin County, Stephensburg
Reported by
LAW ENFORCEMENT
Coordinates
37.317, -85.550

The intersection of highways 62 and 84 was flooded.

Thunderstorm Wind, Taylor

When
May 25, 9:48 PM EST
Where
Taylor County, Saloma
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.283, -85.900

Trees were downed.

Hail, Green

When
May 25, 9:56 PM EST
Where
Green County, 5 mi W of Greensburg
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.350, -85.467

Thunderstorm Wind, Hart

When
May 25, 10:01 PM EST
Where
Hart County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.283, -85.783

Trees were downed.

Flash Flood, Breckinridge

When
May 25, 10:05 PM EST to 11:30 PM EST
Where
Breckinridge County, Irvington
Deaths
1 direct, 0 indirect
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
37.050, -86.217

Fast flowing waters swept a car off Dents Bridge Road into Sinking Creek near Irvington. Two adults escaped from the car, but were unable to rescue a child strapped in a car seat before the car was swept away.

Thunderstorm Wind, Adair

When
May 25, 10:12 PM EST
Where
Adair County, Columbia
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.267, -85.500

Trees were downed.

Thunderstorm Wind, Butler

When
May 25, 10:15 PM EST
Where
Butler County, 5 mi N of Morgantown
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.100, -85.300

Power lines were downed.

Flash Flood, Marion

When
May 25, 10:15 PM EST to May 26, 12:30 AM EST
Where
Marion County, Lebanon
Reported by
LAW ENFORCEMENT
Coordinates
37.350, -85.317

Water covered U.S. Highway 68 just east of Lebanon. Water also covered Loretto Road.

Hail, Edmonson

When
May 25, 10:26 PM EST
Where
Edmonson County, Sunfish
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.983, -85.067

Thunderstorm Wind, Lincoln

When
May 25, 10:30 PM EST
Where
Lincoln County, Stanford
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.033, -85.117

Trees were downed.

Thunderstorm Wind, Green

When
May 25, 10:35 PM EST
Where
Green County, Summersville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.133, -85.967

Trees were downed.

Hail, Hart

When
May 25, 10:36 PM EST
Where
Hart County, Munfordville
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
37.133, -85.967

Hail, Taylor

When
May 25, 10:44 PM EST
Where
Taylor County, Bengal
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.050, -86.217

Hail, Hart

When
May 25, 10:50 PM EST
Where
Hart County, Canmer
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.100, -85.800

Thunderstorm Wind, Warren

When
May 25, 11:02 PM EST
Where
Warren County, Smiths Grove
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
BROADCAST MEDIA
Coordinates
37.050, -86.067

An unspecified structure was blown on to Highway 68-80 and was blocking the road.

Hail, Green

When
May 25, 11:05 PM EST
Where
Green County, Greensburg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
37.264, -85.553 (the zone’s center; the record gives no point)

Thunderstorm Wind, Adair

When
May 25, 11:23 PM EST
Where
Adair County, Columbia
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.850, -84.667

Trees and power lines were downed.

Flash Flood, Taylor

When
May 25, 11:26 PM EST to May 26, 1:30 AM EST
Where
Taylor County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
37.717, -86.733

Several county roads were closed due to high water.

Hail, Russell

When
May 25, 11:38 PM EST
Where
Russell County, Jamestown
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.017, -86.500

Thunderstorm Wind, Russell

When
May 25, 11:38 PM EST
Where
Russell County, 2 mi SW of Russell Spgs
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
37.883, -86.283

Trees were downed and a barn was damaged.

Thunderstorm Wind, Barren

When
May 25, 11:38 PM EST
Where
Barren County, Cave City
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
37.783, -86.467

A spotter estimated a 70 mph wind gust.

Hail, Barren

When
May 25, 11:38 PM EST
Where
Barren County, Cave City
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
38.117, -85.867

Thunderstorm Wind, Warren

When
May 25, 11:40 PM EST
Where
Warren County, Smiths Grove
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
38.183, -85.733

Numerous trees were blocking the road from Bowling Green to Smith's Grove.

Thunderstorm Wind, Barren

When
May 25, 11:54 PM EST
Where
Barren County, Hiseville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.133, -85.683

Trees were downed.

Thunderstorm Wind, Barren

When
May 25, 11:55 PM EST
Where
Barren County, Bon Ayr
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
BROADCAST MEDIA
Coordinates
38.150, -85.583

Trees were downed. A small building was damaged.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Hail, Grayson2006-05-254FemaleVehicle/Towed TrailerDirect
Hail, Green2006-05-2568FemaleOutside/Open AreasDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507205, 5507275, 5507276, 5507277, 5507278, 5507279, 5507280, 5507281, 5507282, 5507476, 5507477, 5507478, 5507479, 5507480, 5507481, 5507482, 5507483, 5507484, 5507485, 5507486, 5507487, 5507488, 5507489, 5507204, 5507490, 5507666, 5507491, 5507492, 5507493, 5507494, 5507495, 5507496, 5507560, 5507561, 5507562, 5507563, 5507564, 5507565, 5507566, 5507567, and more.